Medical Questions > Womens Health > Birth Control Forum

can pills make the bleeding shorter and brown like that?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I am on birth control pills and just finished my 3rd pack of pills. During the first two pill free weeks, the bleeding was very much like my regular periods. However, during this third pill free week - it is just brown (like it used to be during the very end of normal periods). On the first day, it was just spotting, on the second day it was more of it - I used a tampon and now it's the third day and I haven't had any yet.
It makes me worried since I don't know if it is normal. I know that pills can make the bleeding shorter and lighter but can it really be brown like that?
I haven't missed or skipped pills, nor used antibiotics or vomited or had diarrhea.

Thanks!


Did you find this post helpful?
|

User Profile
replied February 4th, 2012
Birth Control Answer A31152
Hi,
Welcome to ehealthforum,
Hormonal birth control pill use can at times make you have shorter and lighter bleeding/periods, or altered periods/bleeding. If you have been regular in taking your birth control pills at scheduled time and have not missed taking any active pill, then you should remain protected. Look out for development of any other symptoms. Other possibilities include infective cause, endometritis, anemia, old blood etc. Observe your menstrual cycles for 2-3 cycles and report to your doctor/gynecologist for further evaluation and assistance, if they are changed or abnormal, or if you develop any other new symptoms. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.